MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND PLUS; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED FLEXTEND PLUS; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number 60PFSS30
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a routine trach change was being done on (b)(6) 2021.Throughout the day, the family noticed the patient being more vocal than usual.When asleep, the patient started showing signs of respiratory distress.To troubleshoot, the family made sure the trach was in the neck properly and that they could pass a suction catheter through it.As a precaution, family did another trach change and the patient stabilized after that.While examining the old trach, a flap of clear thin flexible plastic was found in the inner wall of the cannula.It was assumed that when the patient took in a breath, the flap would go up and allow airflow but when exhaling, the flap would go down and close off or limit airflow.
 
Additional Manufacturer Narrative
Corrected data: date of event updated, issue occurred while in use with a patient, and was resolved by swapping out the device.Patient information updated.
 
Additional Manufacturer Narrative
One unit was returned for investigation.Upon physical inspection, it was found that the complained issue could not be duplicated and the device passed all functional tests.Root cause could not be determined since the sample did not present any residue, plastic, or membrane on visual inspection.Dhr review was done, no issues related to the original complaint were found.

Brand Name
BIVONA TUBES NEO/PED FLEXTEND PLUS
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12657996
Report Number3012307300-2021-10087
Device Sequence Number16445952
Product Code JOH
UDI-Device Identifier15021312516760
UDI-Public15021312516760
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Model Number60PFSS30
Device Catalogue Number60PFSS30
Device Lot Number41303977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/15/2021
02/08/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/14/2021
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient SexMale